As a long-term diabetic, I do not think having better insulin would allow one to inject less frequently. For we who are on insulin therapy, hypoglycemia is a constant problem. Hyperglycemia unless very extreme has only long-term effects. If you glucose level drops below a certain point, your brain quits operating properly. It can drop to the point where you become unconscious, but even before than you cannot think, become very shaky, and often sweat profusely while be extremely cold.
So if you inject too much insulin, your glucose levels will drop too low. There is now an insulin (Lantus) that works over 24 hours or so. You cannot take only Lantus because after each meal you need enough insulin in your blood to deal with the meal. The idea is to keep your glucose level within a reasonable range.
I am 82 years old and I have been diabetic for 40 years and on insulin for about 25 years. I have controlled my glucose levels well enough that I have no diabetic complications, and I mean none. So unless the insulin can me developed so as to not become effective as needed, a larger than needed dose cannot be taken.